Phoenix Rising supports the Millions Missing global day of protest
Phoenix Rising is delighted to support the demands being made in the ME/CFS community’s first-ever global day of protest …
Discuss the article on the Forums.

Reaction to medication

Discussion in 'Immunological' started by LifeLyingFlat, Mar 1, 2017.

  1. LifeLyingFlat

    LifeLyingFlat

    Messages:
    14
    Likes:
    38
    hi,
    I with most medication react I get these big deep ulcers, swollen red joints that hurt so much, a temperature and feel so unwell (on top of everything else). Has anyone ever heard of this happening?
    Thank you
     
    Invisible Woman likes this.
  2. GreyOwl

    GreyOwl Dx: strong belief system, avoidance, hypervigilant

    Messages:
    258
    Likes:
    905
    Hi which medication does this happen with?
     
  3. Shoshana

    Shoshana Northern USA

    Messages:
    1,363
    Likes:
    4,251
    Northern USA
    That sounds awful, @LifeLyingFlat

    I don't have any idea.

    But want to say hi, and so sorry for what you are having.
     
  4. LifeLyingFlat

    LifeLyingFlat

    Messages:
    14
    Likes:
    38
    Most medications it started with antidepressants and antibiotics. But now it's rare for me not to react to a medication, we have wondered whether it could be colourings in the tablets but it also happens with I.v's, so I have no idea, but it is really frustrating because we can't get anything under control!!
    Have a good weekend
     
    Shoshana likes this.
  5. LifeLyingFlat

    LifeLyingFlat

    Messages:
    14
    Likes:
    38
    Hi
    It's just one of those things!!! :) chronic illnesses will do there own thing, which I'm sure you know.
     
    Shoshana likes this.
  6. Tunguska

    Tunguska Senior Member

    Messages:
    505
    Likes:
    481
    Doesn't sound that urgent to me (not what I had) but visible swollen red joints is something you should get looked at if you haven't (and the fever)... I wouldn't take medications that kept doing that personally (due to preexisting concerns about that)...
     
    Last edited: Mar 25, 2017
    barbc56 likes this.
  7. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,411
    Likes:
    24,319
    USA
    Do you have allergic reactions to meds (severe would be throat narrowing and anaphylaxis) but there are many types of atypical allergic reactions too. Can you describe the typical reaction? Does it happen w/food too or only meds?
     
    Shoshana and Invisible Woman like this.
  8. LifeLyingFlat

    LifeLyingFlat

    Messages:
    14
    Likes:
    38
    I don't have the typical anaphylactic reaction to meds, just the reaction appearing as swollen red joints, fever, terrible headache, deep ulcerations of the skin that take weeks to heal and scar terribly, and feeling systemically unwell. I do have the classic anaphylactic reaction to lots of foods and scents (odd I know!) we are looking into mast cell activation syndrome at the moment
     
    Shoshana and Invisible Woman like this.
  9. Tunguska

    Tunguska Senior Member

    Messages:
    505
    Likes:
    481
    HSV outbreaks can resemble that a little (I got milder form on joints, skin, mouth), and will get triggered by anything that messes with the immune system, but it depends on what swollen means - I'd want to rule out forms of arthritis first personally - and deep skin ulcerations they can probably diagnose if you score the right doc at the clinic/ER - this could be totally off.

    Are you forced to take these long term?
     
  10. daisybell

    daisybell Senior Member

    Messages:
    1,601
    Likes:
    7,362
    New Zealand
  11. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,411
    Likes:
    24,319
    USA
    I think this is very worth looking into if you have the opportunity to see an MCAS specialist or be tested for histamine, prostaglandins, etc, and begin MCAS meds. Ideally H1 and H2 blockers, a mast cell stabilizer, plus a rescue med. And maybe Daosin if this is an issue. I am not in any way saying that all of your issues are from MCAS but the classic ANA reactions to so many foods and scents is exactly what I experienced starting in 2015 and it was an absolute nightmare.
     
    Shoshana and Invisible Woman like this.
  12. LifeLyingFlat

    LifeLyingFlat

    Messages:
    14
    Likes:
    38
    The meds I'm reacting to are medications to try and get my symptoms under control like pain, my gut etc. I have been tested for that and the test is negative.
     
  13. barbc56

    barbc56 Senior Member

    Messages:
    3,652
    Likes:
    5,006
    Yikes! That's awful for you. So sorry.

    Have you see an allergist? (Is that what they're called?).

    Take.care.
     
    Shoshana likes this.
  14. GreyOwl

    GreyOwl Dx: strong belief system, avoidance, hypervigilant

    Messages:
    258
    Likes:
    905
    If you note down exactly which medications cause your symptoms (drug name, dose, whether it's a tablet or a syrup, etc) a clinical pharmacologist would be able to identify similarities in metabolism or action that might be helpful in identifying where your problem lies. The issue with seeing an allergist is that they tend to only understand certain types of allergies, not the types that might occur to things like drug metabolites. Allergists might also not know much about drug preservatives and additives, as these are often not listed on product packaging.

    I would be interested in seeing the list of drugs you put together, especially which antibiotics you're reacting to.

    Good luck, I hope you find the trigger.
     
    Shoshana and Gingergrrl like this.

See more popular forum discussions.

Share This Page